

GAUTENG DEPARTMENT OF EDUCATION PROVINCIAL EXAMINATION NOVEMBER 2017

GRADE 6

MATHEMATICS

MEMORANDUM

8 pages

GAUTENG DEPARTMENT OF EDUCATION PROVINCIAL EXAMINATION

MATHEMATICS

MEMORANDUM

General marking note:

- 1. Give full marks for answers only, unless otherwise stated.
- 2. Accept any alternative correct solution that is not included in the memorandum.
- 3. CA refers to consistent accuracy. See clarification in Question 3.3.

QUE	STION	EXPECTED ANSWER	CLARIFICATION	MARK	TOTAL
1	1.1	A✓		1	
	1.2	D✓		1	
	1.3	A✓		1	
	1.4				
	1.4	Bv		1	
	1.5	<u>C/</u>		1	
	1.5	<u>ر</u> ۲		1	
	1.6	₽.∕		1	
	1.0	D		1	
	17	AV		1	
	1.7			-	
	1.8	A✓		1	
	1.9	D✓		1	
	1.10	D✓		1	10
2	2.1	3√		1	
	2.2	45~			
	2.2	90 √		2	
	2.3	61 ×		2	5
		6/*		2	5

MATHEMATICS

GRADE 6

QUE	STION	EXPECTED ANSWER	CLARIFICATION	MARK	TOTAL
3	3.1	1 2 5 7 3 0 0 5	Correct answer:		
		<u>+ 9 8 1 5 8 3 2</u>	2 marks		
		<u>22388837</u>	837: 1 mark		
		\checkmark \checkmark	22 388: 1 mark		
			Accept any other		
			alternative correct		
			method.	2	
	3.2	28833956	Correct answer:		
		- <u>14357321</u>	2 marks		
		<u>14476635</u>			
		\checkmark \checkmark	635: 1 mark		
			14 476: 1 mark		
			Accept any other		
			alternative correct		
			method.		
				2	
	3.3	6822	Correct answer:		
		$\times 24$	3 marks		
		27288 ✓			
		+ $136440\checkmark$	27 288: 1 mark		
		<u>163728 ✓</u>	136 440: 1 mark		
			Correctly adding steps:		
		Example of CA:	1 mark		
		6 8 2 2	Accept any other		
		$\frac{\times 24}{7.220}$	alternative correct		
		27320 x (1 st step incorrect)	method including		
		$+\frac{136440}{162760}$ (2 nd step correct)	Napier's Bones method.		
		103700 (2 steps added correctly)	A males C A	2	
			Apply CA	3	
	3 /		Correct answer 3 marks		
	J. 1	2 1 8√ rem 22			
		45)9832	218. 1 mark		
		$-9.0 \checkmark$	90 1 mark		
		83	22· 1 mark		
		- 4 5			
		$\frac{13}{382}$	Apply CA		
		360	The second secon		
		$\frac{200}{22}$	Accept any other		
			alternative correct		
			method.		
				3	

MEM	OR.	ΔΝΓ	MIIC
	U IV		

MATHEMATICS GRA

GRADE	6

QUE	STION	EXPECTED ANSWER	CLARIFICATION	MARK	TOTAL
	3.5	$=30+5\times 2$	Correct answer 2 marks		
		$= 30 + 10\checkmark$ $= 40\checkmark$	Multiplying 5 by 2: 1 mark 40: 1 mark Apply CA		
	3.6		Correct answer:	2	
		$=\frac{6}{9}\checkmark + \frac{1}{9}$ $=\frac{7}{9}\checkmark$	2 marks Converting the fractions to have the same denominators: 1 mark $\frac{7}{9}$: 1 mark Accept any other alternative correct method, and any answer that is equivalent.		
			Apply CA	2	
	3.7	$= \frac{27}{5} - \frac{14}{5} \checkmark$ $= \frac{13}{5} \checkmark \text{ OR } 2\frac{3}{5}$	Correct answer: 2 marks Convert to improper fractions: 1 mark		
		OR	Correctly subtracting the numerators: 1 mark.		
		$= 3\frac{2}{5} - \frac{4}{5}$	Accept any other alternative correct method, and any answer that is equivalent.		
		$=2\frac{3}{5}\checkmark$	Apply CA	2	

MATHEMATICS GF

GR	AC	DE	6
			-

QUE	STION	EXPECTED ANSWER	CLARIFICATION	MARK	TOTAL
	3.8	$= 140 \div 5 \checkmark \times 4$	Correct answer 2 marks		
		= $112 \checkmark$ or $140 \times 4 \div 5$	Divide 140 by 5: 1 mark 112: 1 mark Apply CA		
		= 112		2	
	3.9	$ \begin{array}{c} 7,58 \\ + 4,16 \\ \hline 11,74 \\ \checkmark \end{array} $	Correct answer: 2 marks Correct alignment of digits : 1 mark 11,74 : 1 mark No marks if the comma		
			is left out	2	
	3.10	1 345		1	21
		•		1	21
4		$0,2\checkmark$ $60\%\checkmark$ $\frac{1}{4}\checkmark$	Accept any fraction equivalent to $\frac{1}{4}$ in the 3 rd line.		3
5		Rectangular prism ✓			
		8 ✓ 6 ✓			3
6	6.1			1	
0	0.1 6.2	Parallelogram▼ Octagon√		1	2
				1	2

MATHEMATICS GRADE 6

QUE	STION	EXPECTED ANSWER	CLARIFICATION	MARK	TOTAL
7			 Horizontal line: 1 mark. Do not penalize the learner for not using a ruler. 		1
8			Do not penalize the learner for not using a ruler.		1
9		Rotation ✓ or Turn			
10	10.1 10.2	$8,3 \checkmark \text{Kg}$ $7 \text{ 050 } \checkmark \text{ ml}$		1 1	1
	10.3	40 ✓ decades		1	3
11		$= 430 \text{ cm} - 80 \text{ cm}\checkmark$ $= 350 \text{ cm}\checkmark$ Or	Correct answer : 2 marks. Convert to the same		
		= 4,3 m - 0,8 m = 3,5 m	units: 1 mark 350 cm or 3,5 m : 1 mark.		2
12		35 minutes + 40 minutes = 75 minutes or 1 hour 15 minutes ✓ 4:30 + 1 hour 15 minutes = 5:45 pm or 17:45 ✓ Or 4:30 + 35 minutes = 5:05 or 17:05 ✓ 5:05 + 40 minutes = 5:45 or 17:45 ✓	Correct answer: 2 marks Calculate total time for homework or add times to 4:30: 1 mark 5:45 or 17:45: 1 mark		2

MATHEMATICS

GRADE 6

QUE	STION	EXPECTED ANSWER	CLARIFICATION	MARK	TOTAL
13	13.1	20 cm or 20✓	20: 1 mark.		
			Do not penalize the learner for not writing the unit.	1	
	13.2	4 rows of 3 tiles each or 4×3 or Drawing of grid \checkmark	Correct answer: 2 marks		
		12 ✓ tiles	Calculation or drawing: 1 mark		
			12: 1 mark.	2	3
14		$\begin{array}{c} 100 \checkmark \\ 15 \checkmark \end{array}$	100 desks 15 classrooms		2
15	15.1	31 ✓		1	
	15.2	11 ✓		1	2
16	16.1	Speeding and reckless driving✓		1	
	16.2	$\frac{1}{8}$		1	
	16.3	$\frac{3}{4}\checkmark = 75\%\checkmark$	Correct answer: 2 marks		
			$\frac{3}{4}$: 1 mark		
			75% : 1 mark		
			Apply CA	2	4
17			Appropriate title: 1 mark		
			Appropriate scale in y axis : 1 mark		
		100 50 Jan Apr Jul Oct Dec	5 Approximately accurate drawn bars : 1 mark		
					3

MATHEMATICS GRADE 6

QUE	STION	EXPECTED ANSWER	CLARIFICATION	MARK	TOTAL
18		20% of R600 = R120 \checkmark	Correct answer:		
			2 marks		
		$R600 - R120 = R480 \checkmark$			
			Calculate 20% of R600:		
			1 mark		
			D_{100} , 1		
			K480 : 1 mark		
			Apply CA		2
					2
19	19.1	7 necklaces in $\frac{1}{2}$ hour	Correct answer:		
		$\frac{1}{2}$	2 marks		
		$14 \times 3 \pm 7 = 40 \sqrt{\text{necklaces}}$			
		$14 \times 5 + 7 = 45$ · necklaces	Calculate how many		
			necklaces in half an		
			hour: 1 mark		
			40+1 m ords		
			49:1 mark		
			Apply CA	2	
	19.2	Red : Yellow	6: I mark		
		3:2			
		9:6			
					2
		6 Yellow beads.		1	3
20		Remove a cube from each side of the	Correct answer:		
20		scale then 2 cylinders will have the	2 marks		
		same mass as 1 cone. The cone is	2 11411(5		
		6 kg, therefore the cylinders will each	Calculates mass of		
		be $6 \div 2 = 3$ kg.	2 cylinders: 1 mark		
			5		
		2 cylinders = $6 \text{ kg}\checkmark$	Divides mass by 2:		
		1 cylinder = $3 \text{ kg}\checkmark$	1 Mark		
			Apply CA		2
TOT	AL:	1			75